Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


restart meds worried about lactic acidosis JB
Dec 5, 2000

Dear Docs,

Thanks for your hard work - it really helps. My doctor took me off all anti-retrovirals (I was on Viramune, Epivir and Zerit) because I was showing symptoms of lactic acidosis. I had previously been on Crixivan instead of Viramune, but was showing signs of kidney toxicity. (My numbers were great - undetectable viral load on the sensitive assay and CD4 cells of 500.) I was subsequently hospitalized for more than six weeks with various infections, and haven't taken any HIV meds since (about 10 weeks now). Now he's thinking of putting me on Viramune, and a combination of Norvir and Crixivan and that's all. What do you think?

Response from Dr. Bartlett

Lactic acidosis may occur as a complication of treatment with nucleoside reverse transcriptase inhibitors. Your doctor has recommended a regimen which avoids drugs in this class, and should be quite potent. At this time we are still learning about how best to restart antiretrovirals after lactic acidosis, and the recommendations to you seem quite sensible.

John A. Bartlett, M.D.



Previous
Effects of Glutathione - JB
Next
Sustiva: no peaceful/relaxing REM sleep JB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement